Alert archive / Minnesota / Wind Advisories in 2013
Wind Advisory 3, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 4, 2013, 10:21 AM CDT for Carlton County, Lake County, Saint Louis County, Minnesota; Bayfield County, Douglas County, Wisconsin. It took effect at Oct 4, 2013, 4:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2013, 10:21 AM CDT (15:21 UTC)
- In effect from
- Oct 4, 2013, 4:00 PM CDT
- Expired
- Oct 5, 2013, 9:56 PM CDT
- In force
- 30 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Lake County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 26 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WWUS73 KDLH 041521 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1021 AM CDT FRI OCT 4 2013 ...STRONG NORTHEAST WINDS EXPECTED THIS AFTERNOON THROUGH SATURDAY... .AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN PLAINS INTO THE UPPER MIDWEST TODAY THROUGH SATURDAY AND PRODUCE STRONG NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER BAY...THROUGHOUT THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. MNZ020-037-WIZ001-002-042330- /O.NEW.KDLH.WI.Y.0003.131004T2100Z-131005T2100Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- BAYFIELD- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR...WASHBURN 1021 AM CDT FRI OCT 4 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM CDT SATURDAY. * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...THE STRONGEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT AND THROUGH MUCH OF SATURDAY. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHEAST WINDS 20 TO 35 MPH ARE LIKELY...WITH GUSTS 35 TO 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BJT
6 follow-up statements
427 WWUS73 KDLH 042032 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 332 PM CDT FRI OCT 4 2013 ...STRONG NORTHEAST WINDS EXPECTED TONIGHT THROUGH SATURDAY... .AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN PLAINS INTO THE UPPER MIDWEST TONIGHT THROUGH SATURDAY AND PRODUCE STRONG NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER BAY...THROUGHOUT THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. MNZ020-037-WIZ001-002-050445- /O.CON.KDLH.WI.Y.0003.131004T2100Z-131005T2100Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- BAYFIELD- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR...WASHBURN 332 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...THE STRONGEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT AND INTO EARLY SATURDAY AFTERNOON. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHEAST WINDS 20 TO 35 MPH ARE LIKELY... WITH GUSTS 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BJT
920 WWUS73 KDLH 050348 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1048 PM CDT FRI OCT 4 2013 ...STRONG NORTHEAST WINDS EXPECTED TONIGHT THROUGH SATURDAY... .AN AREA OF LOW PRESSURE WILL MOVE NORTHWARD FROM THE SOUTHERN PLAINS INTO THE UPPER MIDWEST TONIGHT THROUGH SATURDAY AND PRODUCE STRONG NORTHEAST WINDS ACROSS MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE NORTH SHORE SOUTH OF SILVER BAY...THROUGHOUT THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. MNZ020-037-WIZ001-002-051200- /O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- BAYFIELD- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR...WASHBURN 1048 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY... * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...THE STRONGEST WINDS WILL GRADUALLY INCREASE LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT AND INTO EARLY SATURDAY AFTERNOON. WINDS WILL SUBSIDE BY LATE SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY... WITH GUSTS 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
503 WWUS73 KDLH 050843 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 343 AM CDT SAT OCT 5 2013 ...STRONG NORTHEAST WINDS TO CONTINUE TODAY... .A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD THROUGH THE PLAINS TODAY...REACHING THE UPPER MIDWEST BY THIS EVENING. THE LOW PRESSURE SYSTEM WILL BRING STRONG NORTHEAST WINDS FOR MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE NORTH SHORE...SOUTH OF SILVER BAY...THROUGH THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. MNZ020-037-WIZ001-002-051700- /O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- BAYFIELD- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR...WASHBURN 343 AM CDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...THE STRONGEST WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE DECREASING LATER IN THE DAY. * WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY... WITH GUSTS 35 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DAP
743 WWUS73 KDLH 051610 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1110 AM CDT SAT OCT 5 2013 ...STRONG NORTHEAST WINDS TO CONTINUE TODAY... .A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD THROUGH THE PLAINS TODAY...REACHING THE UPPER MIDWEST BY THIS EVENING. THE LOW PRESSURE SYSTEM WILL BRING STRONG NORTHEAST WINDS FOR MUCH OF THE NORTHLAND. THE STRONGEST WINDS WILL BE ALONG THE NORTH SHORE...SOUTH OF SILVER BAY...THROUGH THE TWIN PORTS...AND ACROSS THE LAKE SHORE AREAS OF DOUGLAS AND BAYFIELD COUNTIES. MNZ020-037-WIZ001-002-052100- /O.CON.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- BAYFIELD- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR...WASHBURN 1110 AM CDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO DOUGLAS AND BAYFIELD COUNTIES. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...THE STRONGEST WINDS WILL CONTINUE INTO THE AFTERNOON BEFORE DECREASING LATER IN THE DAY. * WINDS...SUSTAINED NORTHEAST WINDS 25 TO 35 MPH ARE LIKELY... WITH GUSTS 35 TO 45 MPH. AS OF 11 AM...WINDS WERE GUSTING TO 38 MPH OVER THE HILL IN DULUTH AND TO 44 MPH AT THE DULUTH SKY HARBOR AIRPORT ON PARK POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WINDS OR FREQUENT GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MELDE
329 WWUS73 KDLH 052038 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 338 PM CDT SAT OCT 5 2013 ...STRONG NORTHEAST WINDS TO CONTINUE INTO THIS EVENING... WIZ002-052145- /O.CAN.KDLH.WI.Y.0003.000000T0000Z-131005T2100Z/ BAYFIELD- INCLUDING THE CITY OF...WASHBURN 338 PM CDT SAT OCT 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN BREEZY RIGHT ALONG THE LAKESHORE INTO THIS EVENING...BUT WINDS WILL NO LONGER MEET ADVISORY THRESHOLDS. $$ MNZ020-037-WIZ001-060300- /O.EXT.KDLH.WI.Y.0003.000000T0000Z-131006T0300Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR 338 PM CDT SAT OCT 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...FROM SILVER BAY SOUTH TO DULUTH AND SUPERIOR...EAST INTO ACROSS NORTHERN DOUGLAS COUNTY. THE STRONGEST WINDS WILL MAINLY BE ALONG THE LAKE SHORE AND INLAND ALONG THE ELEVATED TERRAIN. * TIMING...STRONG WINDS WILL CONTINUE INTO THIS EVENING...THEN GRADUALLY SUBSIDE. * WINDS...NORTHEAST WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH FREQUENT GUSTS OF 35 TO 45 MPH. THE STRONGEST WINDS WILL OCCUR CLOSE TO LAKE SUPERIOR. AS OF 3 PM...GUSTS TO 35 MPH WERE OCCURRING AT THE DULUTH AIRPORT...WITH 41 MPH AT THE DULUTH SKY HARBOR AIRPORT ON PARK POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WINDS OR FREQUENT GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MELDE
730 WWUS73 KDLH 060256 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 956 PM CDT SAT OCT 5 2013 ...STRONG NORTHEAST WINDS SLOWLY DIMINISHING... MNZ020-037-WIZ001-060400- /O.CAN.KDLH.WI.Y.0003.000000T0000Z-131006T0300Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR 956 PM CDT SAT OCT 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN BREEZY RIGHT ALONG THE LAKESHORE THROUGH MIDNIGHT TONIGHT...BUT WINDS WILL NO LONGER MEET ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 4, 7:28 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 4, 7:28 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 728 AM CDT FRI OCT 4 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT FRI OCT 4 2013 AT 345AM/0845Z...A DEEP MID/UPPER LEVEL LOW PRESSURE SYSTEM WAS DIGGING THROUGH NORTHERN UTAH AND FAR SW WYOMING. ITS ASSOCIATED SURFACE LOW WAS LOCATED IN NEAR THE COLORADO/KANSAS BORDER. A WARM/STATIONARY FRONT STRETCHED NE FROM THE SURFACE LOW THROUGH THE CENTRAL PLAINS...NORTHERN IOWA...AND SOUTHERN WISCONSIN. MULTIPLE COMPLEXES OF STORMS WERE MOVING THROUGH EASTERN NEBRASKA...CENTRAL IOWA...AND NORTHERN ILLINOIS. MUCH OF THE NORTHERN PLAINS AND UPPER MIDWEST HAD CLOUDY SKIES...INCLUDING THE NORTHLAND. THE NORTHLAND HAD ABOUT 5 TO 10 MPH NE WINDS...EXCEPT FOR STRONGER WINDS NEAR THE SOUTH SHORE OF LAKE SUPERIOR DUE TO STRONGER NE FLOW OVER WESTERN LAKE SUPERIOR. TEMPERATURES WERE IN THE MID 40S TO LOWER 50S. THERE WERE A FEW SHOWERS ACROSS THE FAR EASTERN FORECAST AREA. TODAY/TONIGHT...THE DEEP MID/UPPER LEVEL LOW OVER THE MOUNTAINS WILL MOVE INTO THE CENTRAL PLAINS WITH ITS REFLECTION AT THE SURFACE...RESULTING IN A STRONGLY STACKED LOW PRESSURE SYSTEM. THIS STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT RAINFALL TO THE NORTHLAND WITHIN THE NEXT 24 HOURS AS IT LIFTS INTO THE DAKOTAS TODAY AND TONIGHT. THE LATEST MODELS NEARLY ALL AGREE IN A DELAY IN WHICH THE MAIN RAINFALL BAND WILL MOVE INTO THE NORTHLAND FROM THE SOUTH. THEREFORE...I DELAYED THE TIMING WITH WHICH THE PCPN MOVES INTO THE NORTHLAND BY ADJUSTING POPS. I LEFT LOW POPS ACROSS THE SOUTHERN AND CENTRAL FORECAST AREA THROUGH MIDDAY TO ACCOUNT FOR ANY SHOWERS HERE AND THERE...BUT IT LOOKS LIKE THE MAIN BAND OF RAIN WILL NOT MOVE INTO THE FAR SOUTHERN FORECAST AREA UNTIL LATE THIS AFTERNOON...IF NOT LATER. THE DAY SHIFT MAY NEED TO DELAY THE PCPN EVEN MORE. THERE MAY BE SOME STORMS ACROSS THE SE AND SOUTH CENTRAL FORECAST AREA TONIGHT WITH THE HEAVIER RAIN BANDS. THIS SYSTEM WILL LIKELY BRING WIDESPREAD RAINFALL TOTALS THROUGH TONIGHT OF A HALF TO 1.25 INCHES ACROSS THE SOUTHERN FORECAST AREA AND A QUARTER TO HALF INCH ACROSS THE NORTHERN FORECAST AREA. ADDITIONAL RAINFALL WILL FALL SATURDAY INTO SUNDAY AS THE SYSTEM MOVES THROUGH THE REGION. THE NE WINDS WILL INCREASE TODAY IN RESPONSE TO THE APPROACHING SYSTEM. THE WINDS COULD BE QUITE STRONG AND GUSTY NEAR LAKE SUPERIOR...ESPECIALLY THE SOUTH SHORE...INCLUDING THE TWIN PORTS AREA. DEPENDING ON HOW STRONG THE WINDS BECOME TONIGHT NEAR THE SHORE...WE MAY NEED TO CONSIDER A WIND ADVISORY. HIGH TEMPERATURES WILL BE LIMITED TO PRIMARILY THE MID TO UPPER 50S TODAY DUE TO THE NE FLOW AND HEAVY CLOUD COVER. OVERNIGHT LOWS WILL RANGE FROM THE LOW 40S ACROSS NORTHERN MINNESOTA TO THE LOW 50S ACROSS MUCH OF NW WISCONSIN. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 AM CDT FRI OCT 4 2013 FOCUS THROUGH SUNDAY ON TIMING AND TRACK OF CUT OFF LOW THROUGH THE WESTERN GREAT LAKES REGION. ONLY MINOR ADJUSTMENTS TO PREVIOUS FCST...MAINLY TO LINGER CLOUDS/POPS INTO SUNDAY ACCOUNTING FOR A SLOWER EXIT OF THE SYSTEM. ALTHOUGH THERE REMAIN MINOR DIFFERENCES IN STRENGTH...LATEST RUNS OF THE ECM/NAM/GFS ARE ALL IN GOOD AGREEMENT THAT THE SFC LOW LIFTS INTO THE SW CORNER OF MN BY SATURDAY MORNING...TRANSLATES EAST/NORTHEAST ACROSS CENTRAL WISCONSIN SATURDAY NIGHT...THEN TRACKS OVER UPPER MICHIGAN/LAKE SUPERIOR SUNDAY. THIS STORM TRACK WILL PLACE MOST OF THE DLH CWA ON THE NORTHERN FLANK OF THE LOW...RESULTING IN A PROLONGED NORTHEAST WINDS AND RAIN SAT/SAT NIGHT. ALTHOUGH THERE IS SOME UNCERTAINTY IN THE NORTHERN EXTENT...HAVE TRIED TO ADD DETAIL TO THE WINDS/POPS/TEMP GRIDS FOR TIMING THE DRY SLOT/WARM FRONT NUDGING INTO THE SAINT CROIX RIVER VALLEY/HAYWARD LAKES REGION LATE SATURDAY AFTERNOON/EVENING. THE LOW WILL DEPART TO THE EAST SUNDAY NIGHT/MONDAY...ALLOWING FOR AMPLIFICATION OF A RIDGE RETURN FLOW/WAA OVER THE PLAINS THROUGH MID-WEEK. THIS WARMING TREND SHOULD LAST ONLY A DAY OR TWO AS ANOTHER LONG WAVE TROUGH TRANSLATES EAST INTO THE WESTERN GREAT LAKES LATE IN THE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 709 AM CDT FRI OCT 4 2013 CEILINGS WILL GENERALLY REMAIN IN THE MVFR CATEGORY TODAY...WITH LOWERING CIGS THROUGH THE AFTERNOON AHEAD OF THE NEXT ROUND OF RAIN THAT WILL LIFT NORTH ACROSS THE REGION THIS EVENING. WIDESPREAD RAIN WITH IFR/LIFR CIGS WILL PREVAIL OVERNIGHT. WINDS WILL INCREASE OUT OF THE NORTHEAST TODAY...GUSTING AROUND 30 KT LATE TODAY AND AT TIMES OVERNIGHT. THE STRONGEST SFC WINDS /GUSTS TO 40 KT/ WILL BE FOUND THIS EVENING AND OVERNIGHT AT KDLH. && .PRELIMINARY POINT TEMPS/POPS... DLH 54 46 50 43 / 40 90 80 80 INL 55 40 45 36 / 20 70 70 70 BRD 56 47 50 39 / 70 90 80 80 HYR 59 52 60 45 / 60 90 80 50 ASX 57 51 53 48 / 40 90 80 80 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT SUNDAY FOR LSZ121-140>148. && SHORT TERM...GROCHOCINSKI LONG TERM...GRANING AVIATION...GRANING
Hazardous weather outlook, Oct 4, 4:54 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 454 AM CDT FRI OCT 4 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051300- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 454 AM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR WILL RESULT IN HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF DULUTH AND SUPERIOR. THE STRONG NORTHEAST WINDS FUNNELING DOWN THE TIP OF LAKE SUPERIOR TOWARDS DULUTH AND SUPERIOR COULD APPROACH SUSTAINED SPEEDS OF 30 MPH AND GUSTS UP TO 40 MPH OVER LANDS CLOSE TO THE SHORE LATE THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS INLAND NORTHWEST WISCONSIN AND PARTS OF EAST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STRONG NORTHEAST WINDS FUNNELING DOWN THE TIP OF LAKE SUPERIOR TOWARDS DULUTH AND SUPERIOR COULD APPROACH SUSTAINED SPEEDS OF 30 MPH AND GUSTS UP TO 40 MPH OVER LANDS CLOSE TO THE SHORE SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST WISCONSIN AND PARTS OF EAST CENTRAL MINNESOTA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051300- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 454 AM CDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS ARE EXPECTED TODAY AND TONIGHT. THE WINDS WILL STEADILY INCREASE THROUGH SATURDAY. THE WINDS WILL BE AT THEIR STRONGEST LATE TONIGHT AND SATURDAY. THE WINDS WILL SLOWLY WEAKEN SATURDAY NIGHT AND SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH SATURDAY NIGHT DUE TO THE STRONG WINDS AND RESULTING LARGE WAVES...WHICH WILL BUILD TO UP TO 8 TO 10 FEET. A GALE WARNING MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR DUE TO THE STRONG NORTHEAST WINDS AND RESULTING LARGE WAVES WILL CONTINUE THROUGH SATURDAY NIGHT. A GALE WARNING MAY BE NEEDED. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE SOUTH SHORE OF WESTERN LAKE SUPERIOR SATURDAY AND SATURDAY NIGHT. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:11 AM CDT | Gale Warning | DLH | 42 hr |
Nearby
Wind Advisories in Minnesota, 2013Wind Advisories in Wisconsin, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.